Nebraska, 2001

Hail in Nebraska, June 3, 2001

June 3, 2001 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 3, 1:20 PM CST, 6 hours 50 minutes earlier.

Area forecast discussion, Jun 3, 1:20 PM CST, 6 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA NE
220 PM CDT SUN JUN 3 2001

RAIN AND THUNDERSTORMS CONTINUE TO BE MAJOR CONCERNS WITH
TEMPERATURES SECONDARY.

FNTL BNDRY ACROSS FM SE CO ACROSS NRN OK INTO NW AR HAS BEEN
SUPPRESSED SOME BY OUTFLOW FROM CONVECTIVE COMPLEX THAT MOVES ACROSS
CENTRAL PLAINS LAST NIGHT NOW OVER MISSOURI. BELIEVE BOUNDARY WILL
START TO MOVE SLOWLY NWD TNGT INTO MONDAY WITH GOOD POTENTIAL FOR
THUNDERSTORMS VICINITY AND N OF FNT AS STRENGTHENING LOW LEVEL JET
INCREASES STRONG POSITIVE LOW LEVEL THETA E ADVECTION DURING NIGHT.
PREFER ETA IN HANDLING LOCATION OF THIS BOUNDARY. ATHOUGH BETTER
LIKLIHOOD FOR THUNDERSTORMS AND POTENTIAL HEAVY RAIN WILL BE OVER KS
AND MO...REFERENCE QPFERD WHICH LOOKS REASONABLE...DEFINITE RISK FOR
ELEVATED CONVECTION LATER TONIGHT OVER ESPECIALLY SRN PTNS OF FCST
AREA. THIS POTENTIAL ALSO TRENDED BY LATEST RUC 700MB LI PROGS. IN
ADDITION ACTIVITY NOW FIRING WESTERN HIGH PLAINS ASSOCIATED WITH
DISTURBANCES COMING OUT OF WESTERN MID LEVEL TROUGH WILL LIKELY WORK
EAST DURING NIGHT BASED ON MODELS AS MESO ETA.

CONVECTIVE ACTIVITY MAY SHOW SOMEWHAT SIMILAR DIURNAL DECREASE IN
COVERAGE AND INTENSITY ON MON WITH SCENARIO LIKELY TO REPEAT ITSELF
AGAIN MONDAY NIGHT INTO TUE. THERE COULD WELL BE BETTER RISK OF
HEAVY RAIN INTO FORECAST AREA MON NIGHT AS STRONG POSITIVE LOWER
LEVEL THETA E ADVECTION AGAIN DEVELOPES WITH STRENGTHENING LOW LEVEL
JET WITH THE CLOSER PROXIMITY OF FNT AND MOIST HIGH PW UNSTABLE AIR
MASS. UPPER LEVEL DISTURBANCES WILL ALSO CONTINUE TO MOVE OUT OF MID
LEVEL TROUGH AS IT LIFTS ACROSS MT.

APPEARS MAIN POTENTIAL FOR THUNDERSTORMS ON TUESDAY INTO TUESDAY
NIGHT WILL BE FOCUSED IN VICINITY OF FRONTAL BOUNDAY MAINLY OVER SE
NEB AND SW IA. TAKING MORE OF AN AVERAGE BEWTEEN FWC AND MAV
GUIDNACE FOR MAX TEMPS SEEMS BEST COURSE OF ACTION WITH FWC NUMBER
LIKELY TOO WARM WITH ELY FLOW AND INVERSION N OF FNT.

WITH UPPER RIDGE TENDING TO BUILD OUT OF SRN ROCKIES INTO CNTRL
PLAINS EXTENDED TRENDS TOWARD MAINLY DRY WITH WARMING TEMPS INTO
WEEKEND. HOWEVER HAVE TO BE WATCHFULL FOR UPPER DISTUBANCES COMING
OVER RIDGE AND THEN MOVING SEWD ACROSS PLAINS GNERATING CONVECTION.
BETTER CHANCE AT THIS TIME APPEARS MORE IN SUNDAY TIME PERIOD.

.OMA...NONE.
WIESE

In the hours before

Special weather statement, Jun 3, 4:25 PM CST, 3 hours 45 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-040800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
525 PM CDT SUN JUN 3 2001

STORM SPOTTER ACTIVATION WILL PROBABLY NOT BE REQUIRED ACROSS
EASTERN NEBRASKA OR SOUTHWEST IOWA TONIGHT.

A WARM FRONT CONTINUED ALONG THE KANSAS AND OKLAHOMA BORDER LATE
SUNDAY AFTERNOON.  WARM...MOIST AND UNSTABLE AIR WILL CONTINUE TO
FLOW NORTH ACROSS THIS BOUNDARY OVERNIGHT.

INITIALLY...STRONG TO SEVERE THUNDERSTORMS WILL OCCUR IN THE
VICINITY OF THIS FRONT WELL SOUTH OF THE REGION.  LATER TONIGHT THE
FRONT COULD MOVE NORTH A LITTLE AS THE LOW LEVEL JET STRENGTHENS AND
TURNS MORE SOUTHERLY OR SOUTHWESTERLY.  THIS COULD ALLOW STRONG
THUNDERSTORMS TO POSSIBLY MOVE INTO SOUTHEAST NEBRASKA...GENERALLY
SOUTH OF A SEWARD TO PLATTSMOUTH LINE.  IF STRONG THUNDERSTORMS DO
INDEED MAKE IT THIS FAR NORTH...THE SHEAR PRESENT COULD ALLOW A FEW
OF THEM TO BE MARGINALLY SEVERE WITH HAIL AND GUSTY WIND THE PRIMARY
THREAT.  HOWEVER...HEAVY RAIN IS POSSIBLE FROM ANY STORMS THAT WOULD
MOVE INTO SOUTHEAST NEBRASKA OVERNIGHT.  THE EXPECTED UNORGANIZED
NATURE OF THE CONVECTION OVER SOUTHEAST NEBRASKA TONIGHT...AND THE
SMALL CHANCE OF THEM BECOMING SEVERE...MAKES SPOTTER ACTIVATION
UNLIKELY.

UPPER LEVEL DISTURBANCES MOVING ACROSS THE WESTERN HIGH PLAINS WERE
CAUSING SCATTERED THUNDERSTORMS OVER WESTERN NEBRASKA LATE SUNDAY
AFTERNOON.  SOME OF THESE STORMS MAY MAKE IT INTO EASTERN NEBRASKA
AND WESTERN IOWA TONIGHT AS WELL.  HOWEVER...WITH INSTABILITY RATHER
LIMITED FROM EAST CENTRAL NEBRASKA INTO WEST CENTRAL IOWA AND
NORTHEAST NEBRASKA...IF THESE THUNDERSTORMS MAKE IT INTO THE REGION
THEY SHOULD REMAIN BELOW SEVERE LIMITS.

CHERMOK
Special weather statement, Jun 3, 7:55 PM CST, 15 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-040900-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
855 PM CDT SUN JUN 3 2001

STORM SPOTTER ACTIVATION COULD BE NEEDED OVER SOUTHEAST NEBRASKA
TONIGHT.

WARM AND MOIST AIR MOVING INTO SOUTHEAST NEBRASKA OVER COOLER AIR AT
THE SURFACE WILL ALLOW FOR SCATTERED ELEVATED STRONG TO SEVERE
THUNDERSTORMS TONIGHT.  THE PRIMARY THREAT IS LARGE HAIL BUT HEAVY
RAIN IS ALSO POSSIBLE.   A SEVERE THUNDERSTORM WATCH IS IN EFFECT
FOR SOUTHEAST NEBRASKA SOUTH OF LINCOLN UNTIL 200 AM.

THESE STORMS WILL MOVE INTO EAST CENTRAL NEBRASKA AND SOUTHWEST
IOWA...BUT THEY COULD WEAKEN A LITTLE.  NEVERTHELESS...SOME HAIL AND
HEAVY RAIN IS POSSIBLE NORTH OF THE WATCH AREA TONIGHT.

CHERMOK

The radar

The Omaha radar (KOAX), 101 km away, was scanning. The volume nearest the first event began at 02:09 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Gage

When
June 3, 8:10 PM CST
Where
Gage County, 5 mi NE of Pickrell
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.433, -96.650

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254097.